• Arimidex and Thumb Pain

    Asked by AuntD on Wednesday, March 20, 2013

    Arimidex and Thumb Pain

    Has anyone experienced intense joint pain and swelling in the thumbs from Arimidex? Dr said it could be trigger finger, need to see an Orthopedic Dr. Wish I coiuld find and Orthopedic Cdr that specializes in chemo side effects.

    6 Answers from the Community

    6 answers
    • nancyjac's Avatar

      I have trigger finger, not my thumb though. Don't know if it is from Arimidex or related to CIPR. I see an Orthopedist for my osteo arthritis. I much prefer an orthopedist who specializes in an area of orthopedics (mine specialize in knee joints) than in chemo side effects. As far as I am concerned, whether a joint problem is the result of chemo or something else is immaterial to me. There are lots of people with joint pain and swelling and arthritis that have never had chemo.

      over 3 years ago
    • karen1956's Avatar

      I didn't have trigger finger, but I developed CTS on Arimidex and deQuervanes tendonitis on Aromasin....I also had swollen knuckles in the morning on AI's. CTS is listed as a side effect of Arimidex.....I saw an hand surgeon both times (same one) and she was excellent....at the time that I had the CTS everyone said it wasn't from the AI's but a month after the surgery I called Astra Zeneca and low and behold it was a side effect...when I went off the Arimidex, the CTS went away in the other hand.....

      over 3 years ago
    • Yallpaint's Avatar

      I developed trigger fingers (several), and all around pain in my hands after starting Femara. It got so bad it took 2 hands to turn a key or hold a cup. Every morning my hands were stuck in a curled position. The oncologist would not admit that it is a side effect and said I must have developed arthritis just a week after starting the drug. My experience is that they don't like to aknowledge any type of side effect. However if you look online you will find many people with similar symptoms just after starting this type of medication. The naturopath oncologist recommended glucosamine and curamed. Both of these have helped with the pain and have seen great improvement. I can even snap my fingers on one hand! Sounds stupid but I couldn't do that for at least 2 years. And I really notice a difference if I run out or forget to take those two vitamins. Good luck.

      over 3 years ago
    • MillieS's Avatar

      I have bone and joint pain with arimidex. I also have had some swelling in my ankles. My onco suggested turmeric supplement to help with the pain.I will be starting it tomorrow so will post if it helps.

      over 3 years ago
    • Topazcat's Avatar

      I have had thumb pain and trigger finger in the thumb and 3rd finger of both hands. I am also on Arimidex. Also severe pain in both hips. I saw an orthopedic doctor and he injected cortisone into thumb. It feels great now!

      over 3 years ago
    • nonnie917's Avatar

      Your doctor is right. It is trigger finger. I had surgery on my right thumb 3 years ago for the very same reason you are facing now. Not only that, but I now have it in my left thumb and its getting worse, but I can't have anymore surgeries for a while. My blood count is so low that my GP thinks if I got through my last surgery I am going to have to have some blood. So I left a message for my breast surgeon that maybe we should wait until my red cells pick back up before we do the last surgery. I certainly don't want a blood transfusion or blood added while they are doing surgery on me. So get the surgery on that thumb before you can't move it at all which is what happened to me. It is a simple in and out and doesn't even hurt. Hope this helps?

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.